MAUDE Adverse Event Report: ARTHREX, INC. SYNERGY CW4 ARTHROSCOPY PUMP; ARTHROSCOPE AND ACCESSORIES

ARTHREX, INC. SYNERGY CW4 ARTHROSCOPY PUMP; ARTHROSCOPE AND ACCESSORIES
Model Number SYNERGY CW4 ARTHROSCOPY PUMP
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 01/21/2025, a facility representative reported via (b)(4) that an ar-6485 synergy cw4 arthroscopy pumps pressure will jump intermittently and the hand control will not connect to the pump.This occurred during a case with no patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is not confirmed.The reported failures cannot be reproduced.One unpackaged ar-6485 synergy cw4 arthroscopy pump, serial number (b)(6), was returned for evaluation.Visual evaluation observed regular signs of wear and tear.No cosmetics issues were noted.The returned device was assembled with ar-6411 lot# 65043383 and ar-6421 lot# 65708975 pump tubing, and an ar-6482 dualwave remote.It was tested and evaluated under normal use conditions to see if the reported issue(s) could be reproduced.The remote was connected to the pump, and when the keypad buttons were pressed, it was noted that the pump responded without issues.The device is working as intended.(refer to the video).The pump was connected to the power and turned on.After selecting the desired pressure, the run button was pressed to start the machine.The pump ran for 46 minutes without any issues.No changes in pressure were noted during the test.The device pressure remained stable, with no changes or intermittent flow pressure occurring during the run.The device was connected to the synergy recession console, which was also connected to a handpiece and a footswitch to test for any malfunction.The device did not show any malfunction.Pressure fault test: when the pressure was artificially lowered by removing the inlet from the fluid source, an alarm was triggered, and the device stopped.This behavior is expected¿no problem found.A clamping test was performed as defined in the user guide (dfu-0212 rev 1 ¿ section 5.2) to simulate an overpressure failure on the pump and to verify if an error message and/or audible alarm would be triggered.The results of the clamp test indicate that the pump triggered an alarm, and the rollers did stop moving.Pressure testing evaluation with the pressure calibrator set at 100 and 200 mmhg gave the pump pressure results of 45 and 91, respectively.These results indicated no problem with pressures.It was noted during the test that the pump motor/rotating parts made a loud noise when running at high speed.The cause of this can be attributed to wear and tear of the motor, which is exhibited in the noisy motor and caused by extended usage in the field¿device manufacture date 2021.Device total run time information.9 days, 18 hours, 46 minutes.
 
Additional Manufacturer Narrative

Brand Name
SYNERGY CW4 ARTHROSCOPY PUMP
Common Device Name
ARTHROSCOPE AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21356853
Report Number1220246-2025-00384
Device Sequence Number8451567
Product Code HRX
UDI-Device Identifier00888867251182
UDI-Public(01)00888867251182(10)15030331
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K024291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYNERGY CW4 ARTHROSCOPY PUMP
Device Catalogue NumberAR-6485
Device Lot Number15030331
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/21/2025
09/18/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/10/2025
09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown